Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help! I am having opportunistic infections
Aug 13, 2006

Dr. Conway:

Are ARS symptoms lasting for more than 5 weeks and can they come gradually? I have started having a sore throat and white tongue 3 weeks after unprotected vaginal contacts with a HIV+ male, after that I had muscle and joint pains for the following weeks as well as vaginial candidiasis. Lately I feel my lymph nodes are painful and my fingers started to peel. Are all these symptoms conistent with ARS? They are coming and going, but my joints and lymph nodes are especially painful at night time. How long are these going to last? I took a HIV test (at 7 weeks form the last exposure) which was negative....My doctor says it is a good sign, but I am skeptical. What do you think? I know that I need to test again at 12 weeks, but can I have some hope? I am also worried since I have heard that long ARS means quick progression. What else can I do to evaluate my health?

Thank you very much! Anna

Response from Dr. Conway

Dear Anna:

The symptoms you describe can be seen with acute HIV infection but are certainly not specific for it. Your doctor is right that the negative HIV antibody test at this stage is a good sign. You might consider having a test for HIV itself (either RNA or DNA PCR) as a more sensitive test that could be positive before the antibody test is positive, in light of your symptoms and the relatively high risk exposure that occurred. Further, I would also get tested for other sexual infections, especially syphilis.



Previous
HIV WORRY
Next
is it HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement